Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 45, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 5, 2018, 4:34 AM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2018, 4:34 AM EST (09:34 UTC)
- Expired
- Dec 6, 2018, 5:00 PM EST
- In force
- 36 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
573 WHUS72 KKEY 050934 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 434 AM EST Wed Dec 5 2018 GMZ032>035-042>044-052>055-072>075-052200- /O.NEW.KKEY.SC.Y.0045.181205T0934Z-181206T1000Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 434 AM EST Wed Dec 5 2018 ...SMALL CRAFT ADVISORY IS NOW IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory. * WINDS...North to northeast winds will increase to 20 to 25 knots across the affected coastal waters. * WAVES/SEAS...Seas will build to 7 to 9 feet across the Florida Straits and the deeper waters of the southeastern Gulf of Mexico. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ WLC
5 follow-up statements
029 WHUS72 KKEY 051517 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1017 AM EST Wed Dec 5 2018 GMZ032>035-042>044-052>055-072>075-052330- /O.CON.KKEY.SC.Y.0045.000000T0000Z-181206T1000Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1017 AM EST Wed Dec 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...North to northeast winds will increase to 20 to 25 knots across the affected coastal waters. * WAVES/SEAS...Seas will build to 7 to 9 feet across the Florida Straits and the deeper waters of the southeastern Gulf of Mexico. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ APA
051 WHUS72 KKEY 052126 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 426 PM EST Wed Dec 5 2018 GMZ031-060530- /O.EXA.KKEY.SC.Y.0045.000000T0000Z-181206T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- 426 PM EST Wed Dec 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...North to northeast winds will increase to 20 to 25 knots across Florida Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ GMZ032>035-042>044-052>055-072>075-060530- /O.CON.KKEY.SC.Y.0045.000000T0000Z-181206T1000Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 426 PM EST Wed Dec 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...North to northeast winds will increase to 20 to 25 knots across the affected coastal waters. * WAVES/SEAS...Seas will build to 6 to 9 feet across portions of the Florida Straits and portions of the deeper waters of the southeastern Gulf of Mexico. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ APA
116 WHUS72 KKEY 060324 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1024 PM EST Wed Dec 5 2018 GMZ031>035-042>044-052>055-072>075-061000- /O.CON.KKEY.SC.Y.0045.000000T0000Z-181206T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1024 PM EST Wed Dec 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...North to northeast 20 to 25 knots, diminishing late tonight and Thursday morning. * WAVES/SEAS...Seas 6 to 9 feet across portions of the Florida Straits and portions of the deeper waters of the southeastern Gulf of Mexico. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
186 WHUS72 KKEY 060920 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 420 AM EST Thu Dec 6 2018 GMZ031>035-042>044-052>055-072>075-061600- /O.EXT.KKEY.SC.Y.0045.000000T0000Z-181206T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 420 AM EST Thu Dec 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...North to northeast 20 to 25 knots early, diminishing by midday. * WAVES/SEAS...Seas 5 to 8 feet across portions of the Florida Straits this morning, subsiding to 4 to 6 feet in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
712 WHUS72 KKEY 061534 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1034 AM EST Thu Dec 6 2018 GMZ031-032-035-042>044-061645- /O.CAN.KKEY.SC.Y.0045.000000T0000Z-181206T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 1034 AM EST Thu Dec 6 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... Due to winds slackening to between 15 and 20 knots late this morning and even further this afternoon, the Small Craft Advisory has been canceled for these waters. $$ GMZ033-034-052>055-072>075-062200- /O.EXT.KKEY.SC.Y.0045.000000T0000Z-181206T2200Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1034 AM EST Thu Dec 6 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS...Northeast winds near 20 knots with gusts near 25 knots late this morning, will diminish appreciably this afternoon. * WAVES/SEAS...Seas 5 to 7 feet across portions of the Florida Straits this morning, subsiding to 4 to 6 feet in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ APA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 10:36 PM EST, 5 hours 58 minutes earlier.
Area forecast discussion, Dec 4, 10:36 PM EST, 5 hours 58 minutes before
Area Forecast Discussion National Weather Service Key West FL 1036 PM EST Tue Dec 4 2018 .SHORT TERM...A cold front is currently making headway across the far southeast Gulf and past the Ten Thousand Islands. It is accompanied by a diffuse and broken line of showers and isolated thunderstorms. The front will continue to spread southeast and will cross the Florida Keys overnight, accompanied by isolated showers. Showers and possibly a thunderstorm will push through the Straits of Florida early Wed morning. In the wake of the cold front, low clouds and stratus will follow the front for a few hours, but scattering of the clouds will occur as the air mass dries on Wed. North winds will increase and become breezy by Wed afternoon and evening, with land-based gusts over the islands around 25 mph. Temperatures will slowly fall through the afternoon, with air temperatures dropping below 70F around sunset. Dewpoints will fall through the 60s on Wed and into the 50s on Wed night, making the air mass feel less muggy. Low temperatures on Wed night will dip into the low-mid 60s. && .MARINE...Small Craft Advisory strength winds are expected over much of the waters on Wednesday. A cold front is currently making its way through the southeast Gulf. It will cross the Keys overnight and then the Straits of Florida early Wed morning. It will be followed by increasing north winds. Winds in excess of 20 knots will first focus over areas west of Key West and east of Key Largo in the afternoon. An evening surge of wind should spread off the Florida Peninsula and across Florida Bay starting around sunset on Wed. && .AVIATION...VFR will prevail for the next several hours at the EYW and MTH terminals. Upstream observations (KAPF) and RGB Microphysics imagery from GOES indicate low level stratus appears likely for the terminals after 06Z. A broken line of showers may accompany the leading edge of stratus. Sometime around 15Z, the IFR/MVFR stratus will begin to lift and erode into a cold air strato-cumulus field. Northerly crosswind gusts to 25 knots will affect EYW after 21Z. Similar gusts are anticipated at MTH, although after the current TAF period. && .CLIMATE...A RECORD HIGH TEMPERATURE OF 86 DEGREES WAS SET AT KEY WEST TODAY. THIS TIES THE OLD RECORD OF 86 SET IN 1880. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...Haner Aviation/Nowcasts....Jacobson Data Collection......SD Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Dec 4, 5:25 AM EST, 23 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 525 AM EST Tue Dec 4 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-051100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 525 AM EST Tue Dec 4 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT As a cold front moves into the area tonight, winds will approach Small Craft Advisory criteria late, mainly in the southeastern Gulf of Mexico waters. Isolated thunderstorms will be possible today and tonight ahead of the front, with deadly lightning being the main risk. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Behind the aforementioned cold front, north to northeasterly winds will increase and seas will rise in response. A Small Craft Advisory will be possible for much of the Florida Keys coastal waters by Wednesday morning with advisory conditions continuing into Thursday morning. Another period of Small Craft Advisory winds will be possible Friday night, but confidence remains low at this time. The next potent cold front will begin approaching the area on Sunday, and thunderstorms may be possible Sunday and Sunday night as a result. Deadly lightning would be the main hazard with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. WLC
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.